Clopidogrel-induced systemic inflammatory response syndrome

Ido Wolf*, Meir Mouallem, Shmuel Rath, Zvi Farfel

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

23 Scopus citations

Abstract

Clopidogrel bisulfate, a widely used inhibitor of platelet aggregation, is considered at least as safe as aspirin. We describe a patient who developed a systemic inflammatory response syndrome consisting of high fever, tachycardia, cellulitis-like rash, impaired liver function, and mild leukopenia after receiving clopidogrel before coronary angiography and stent implantation. The reaction resolved promptly after withdrawal of the drug and recurred shortly after a rechallenge dose was administered, thus making the diagnosis of a clopidogrel-induced reaction highly probable. Recognition of this clopidogrel-induced syndrome is extremely important, both for rapid discontinuation of the offending drug and for avoidance of unnecessary drug therapy or invasive procedures.

Original languageEnglish
Pages (from-to)618-620
Number of pages3
JournalMayo Clinic Proceedings
Volume78
Issue number5
DOIs
StatePublished - 1 May 2003
Externally publishedYes

Fingerprint

Dive into the research topics of 'Clopidogrel-induced systemic inflammatory response syndrome'. Together they form a unique fingerprint.

Cite this